Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 3, 2025, 5:17 PM PDT for Riverside County, San Bernardino County, California. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2025, 5:17 PM PDT (00:17 UTC)
- Expired
- Jun 3, 2025, 6:00 PM PDT
- In force
- 43 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:00 PM PDT, 17 minutes earlier. Its key messages:
- Scattered showers and thunderstorms expected late this afternoon through tonight across portions of southeast CA. Isolated showers and thunderstorms are possible across portions of south- central AZ early Wednesday morning.
- A return to a more typical June weather pattern expected by the latter half of the week with seasonably dry and hot conditions, with the potential for readings to peak near 110 degrees across the lower deserts by late this weekend into early next week.
Area forecast discussion, Jun 3, 5:00 PM PDT, 17 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 500 PM MST Tue Jun 3 2025 .UPDATE...Updated 00Z Aviation Discussion. && .KEY MESSAGES... - Scattered showers and thunderstorms expected late this afternoon through tonight across portions of southeast CA. Isolated showers and thunderstorms are possible across portions of south- central AZ early Wednesday morning. - A return to a more typical June weather pattern expected by the latter half of the week with seasonably dry and hot conditions, with the potential for readings to peak near 110 degrees across the lower deserts by late this weekend into early next week. && .DISCUSSION... The latest water vapor satellite imagery depicts a cutoff low pressure system sitting just off the southern CA coastline. Low- level moisture leftover from the system that brought the widespread rainfall activity Sunday and Monday continues to remain over the area with the latest SPC mesoanalysis showing PWATs ranging between 1.0-1.3", which continues to run near record levels for early June. The increased upper-level forcing from the low in combination with the available low-level moisture has resulted in the development of shower and thunderstorm activity across the interior mountains of southern California through the higher terrain areas of northern AZ as of early this afternoon with additional development expected across these areas through the rest of the afternoon. The activity across southern CA, as shown by most of the HREF membership, is likely to spread into portions of Riverside and Imperial Counties during the evening hours with activity lingering into the first part of the overnight hours. The main hazard with these thunderstorms will be the gusty winds, with a 30-50% of gusts exceeding 35 mph. There is also a threat of localized heavy rainfall, which could to localized flash flooding especially with any persistent thunderstorm activity. The rest of the forecast area, including the Phoenix area, should see fairly tranquil conditions continuing through the rest of the day with mostly clear skies and afternoon temperatures warming into the mid to upper 90s. Heading into tonight through early Wednesday morning, the low center is projected to move into southern AZ before moving eastward into eastern AZ by the afternoon hours. HREF does show some elevated instability with MUCAPE reaching a couple hundred J/KG late tonight through early Wednesday morning across northern La Paz through northern Maricopa County. Therefore, as shown by some of the hi-res guidance, there may be some isolated shower and thunderstorm activity developing across portions La Paz into Maricopa County, including portions of the Phoenix area, late tonight through early Wednesday morning. As the low center moves into eastern AZ by the afternoon hours, increasing subsidence and drier air will move in with any afternoon convection concentrated across the AZ High Country. The pattern will begin to shift to more typical June weather starting on Thursday as drier westerly flow aloft settles in as the region will be entrenched between weak broad troughing to the northwest and the subtropical ridge to the southeast across northern Mexico through Texas. This dry westerly flow will completely scour out the moisture. As the 500 mb height fields rise from the influence from the subtropical ridge, temperatures will be on a gradual warming trend with afternoon highs across the lower deserts topping out around 100 degrees by Friday, to around 105 degrees by Saturday, before potentially peaking near 110 degrees next Sunday and Monday with the latest NBM showing about a 20-50% chance of reaching 110 degrees. As temperatures rise into the mid to upper 100s this weekend through early next week, the HeatRisk level will increase into the moderate category, posing a risk to vulnerable populations as well as those partaking in outdoor activities if the proper heat precautions are not taken. Ensembles do show broad troughing entering the Pacific NW by the middle of next week, which would push the subtropical ridge to the southeast and lead to some slight cooling. && .AVIATION...Updated at 0000Z. South Central Arizona including KPHX, KIWA, KSDL, KDVT: Westerly winds will continue into the overnight hours. Wind speeds will generally be aob 10 kt with some occasional gusts near 20 kt possible during the early overnight hours. Hi-res guidance continues to hint at SHRA and TSRA developing near/over the Phoenix Metro between 09-15Z. Confidence has increased enough to put VCTS with a PROB30 group of -TSRA in the TAFs. After this area of showers exits winds will tend to exhibit an easterly component, but may end up being light and variable before developing a more southerly component but the late morning hours. Winds will then go southwesterly during the mid-to-late afternoon hours. Cloud cover will increase with any SHRA or TSRA development, but cigs are expected to stay aoa 6-8 kft. Southeast California/Southwest Arizona including KIPL and KBLH: The primary aviation weather concern through the next 24 hours will be the potential for a few showers and isolated thunderstorms near the terminals this evening and into the overnight hours. Hi- res guidance support isolated activity developing near KIPL early this evening with additional isolated shower and thunderstorm chances lingering into the overnight hours. Gusty erratic winds will be possible near any thunderstorms that may develop with about a 20-30% chance of outflow winds exceeding 30 kts at the terminals. Otherwise, S-SE winds will give way to a westerly component at KIPL this evening, while directions at KBLH predominantly favor the S-SW. SCT-BKN cloud bases down to around 8 kft will be possible, primarily with the convection expected later today. && .FIRE WEATHER... A somewhat unsettled weather pattern will continue through early Wednesday with elevated chances for shower and thunderstorm activity across portions of southeast CA late this afternoon through tonight and slight chances for isolated showers and thunderstorms across portions of south-central AZ late tonight through early Wednesday morning. Any thunderstorm activity will be capable of gusty winds, frequent lightning, and localized heavy rainfall. Moisture will remain fairly elevated with MinRHs above 20-25%, while overnight recovery remains good at above 50-60% tonight and 40-50% Wednesday night. Winds should be fairly typical for late spring with the usual afternoon upslope gustiness. This pattern will quickly transition back to more typical dry conditions and seasonable temperatures later this week. MinRHs will drop back into the teens on Thursday to as low as the 5-10% range by the weekend. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Lojero/Kuhlman AVIATION...Berislavich/Smith FIRE WEATHER...Kuhlman/Lojero
In the hours before
Special weather statement, Jun 3, 3:06 PM PDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
306 PM PDT Tue Jun 3 2025
CAZ560-032230-
Joshua Tree NP West CA-
306 PM PDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
330 PM PDT...
At 305 PM PDT, Doppler radar was tracking a strong thunderstorm near
Twentynine Palms, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of San Bernardino
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3410 11604 3408 11604 3407 11600 3404 11601
3404 11625 3412 11625 3412 11606
TIME...MOT...LOC 2205Z 249DEG 12KT 3418 11612
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KBSpecial weather statement, Jun 3, 5:10 PM PDT, 7 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
510 PM PDT Tue Jun 3 2025
CAZ561-040100-
Joshua Tree NP East CA-
510 PM PDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO AND RIVERSIDE
COUNTIES THROUGH 600 PM PDT...
At 510 PM PDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Eagle Mtn, or 25 miles east of Twentynine Palms,
moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of San Bernardino and
Riverside Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3410 11546 3402 11545 3399 11567 3404 11569
3404 11561 3409 11560 3408 11554 3411 11552
3411 11548
TIME...MOT...LOC 0010Z 256DEG 11KT 3407 11562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:49 PM PDT | Special Weather Statement | PSR | 41 min | |
| Jun 3, 10:42 PM PDT | Special Weather Statement | PSR | 48 min | |
| Jun 3, 10:58 PM PDT | Special Weather Statement | PSR | 47 min | |
| Jun 3, 11:38 PM PDT | Areal Flood Advisory | PSR | La Paz | 4 hr |
| Jun 4, 12:16 AM PDT | Flash Flood Warning | PSR | La Paz | 4 hr |
| Jun 4, 12:17 AM PDT | Special Weather Statement | PSR | La Paz | 43 min |
| Jun 4, 1:01 AM PDT | Flash Flood Warning | PSR | La Paz | 4 hr |
| Jun 3, 5:10 PM PDT | Special Weather Statement | PSR | Riverside | 50 min |
| Jun 3, 8:20 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Jun 3, 10:50 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 4 hr |
| Jun 3, 11:12 PM PDT | Flash Flood Warning | PSR | Riverside | 4 hr |
| Jun 3, 11:41 PM PDT | Areal Flood Advisory | PSR | Imperial, Riverside | 4 hr |
| Jun 3, 11:59 PM PDT | Flash Flood Warning | PSR | Riverside | 4 hr |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.